Alert archive / New Mexico / Flash Flood Warnings in 2024

Flash Flood Warning 277, NWS Albuquerque, NM

November 2, 2024Chaves County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Nov 2, 2024, 3:44 AM MDT for Chaves County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 2, 2024, 3:44 AM MDT (09:44 UTC)
Expired
Nov 2, 2024, 6:45 AM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Chaves County, NM

The radar

The Holloman AFB radar (KHDX), 157 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Nov 2, 2:20 AM MDT, 1 hour 24 minutes earlier. Its key messages:

  • Updated at 104 AM MDT Sat Nov 2 2024
  • Locally heavy rainfall, flash flooding, and strong to severe storms are possible in eastern and southeastern NM today.
  • A storm system will bring colder temperatures and the first noteworthy snow of the season to the mountains Sunday through late Monday.
  • A colder storm system will impact the region late Wednesday through Friday, bringing more widespread precipitation with lower snow levels.
Area forecast discussion, Nov 2, 2:20 AM MDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
220 AM MDT Sat Nov 2 2024

...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER...

.KEY MESSAGES...
Updated at 104 AM MDT Sat Nov 2 2024

 - Locally heavy rainfall, flash flooding, and strong to severe
   storms are possible in eastern and southeastern NM today.

 - A storm system will bring colder temperatures and the first
   noteworthy snow of the season to the mountains Sunday through
   late Monday.

 - A colder storm system will impact the region late Wednesday
   through Friday, bringing more widespread precipitation with
   lower snow levels.

&&

.SYNOPSIS...
Issued at 104 AM MDT Sat Nov 2 2024

Strong to severe storms with the potential for flash flooding will
continue across southeast portions of the area today, generally
along and south of a Tucumcari to Fort Sumner to Roswell line. A
storm system will bring colder temperatures and the first
noteworthy snow of the season to the mountains Sunday through
Monday night. Expect a break with some warming Tuesday into
Wednesday before a colder storm system impacts the area late
Wednesday through Friday, with lower snow levels that may bring
the first snowfall of the season to some lower elevation locales
across northern NM.

&&

.SHORT TERM...
(Today through Sunday)
Issued at 104 AM MDT Sat Nov 2 2024

Weak forcing ahead of an approaching upper level trough is
interacting with increasing Gulf moisture across east central and
southeast NM to produce a round of nocturnal convection.
Favorable veering wind profiles and surface dewpoint temperatures
in the 50s to lower 60s is sufficient in this pattern for strong
to severe storms, with training of storms presenting a flash
flood threat. The latest HRRR and HREF show these storms
continuing to move east-northeast through the morning hours and
exiting into TX around mid day, but the HRRR generates a new round
during the afternoon hours across DeBaca and Quay Counties.
Further west into our area, warmer conditions with breezy
southwest winds are forecast by afternoon ahead of the approaching
trough. Pacific moisture advection is forecast Sunday as the
upper level trough approaches from over AZ/UT and carves out an
upper low. Showers are forecast to begin early Sunday morning
across far western NM and then fill-in eastward to the central
mountain chain by late day. Snow levels will start out high on
Sunday, with accumulating snow possible across the peaks and mid
slopes of the western and northern mountains. A deepening lee
side surface trough ahead of the approaching upper level trough
will help bring breezy to locally windy conditions to much of
eastern NM Sunday afternoon. Daytime temperatures on Sunday will
be 10-15 degrees cooler than today, with high temperatures
generally 5-15 degrees below normal.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 104 AM MDT Sat Nov 2 2024

The upper low is modeled to reach down to 552dam at 500mb and move
directly over central NM Sunday night, then out into the TX/OK
Panhandles by Monday afternoon. Cold air aloft associated with the
upper low will bring snow levels down Sunday night into Monday,
reaching down into Taos, Santa Fe and possibly the Albuquerque
Foothills, though any notable accumulation will likely remain at
7500ft or higher. Our forecast snowfall amounts are currently
supportive of an advisory for the southern Sangre De Cristos and
possibly the remainder of the northern mountains and the southwest
mountains. The upper level low will bring a cold front Monday,
with brisk conditions most areas and daytime temperatures 15-25
degrees below normal. The chill will be most notable across the
northeast quarter where windy conditions are forecast behind the
backdoor segment of the cold front. Precipitation will diminish
rapidly Monday night as the upper low accelerates east and away
from NM. Warming with backing winds aloft are forecast Tuesday in
advance of the next upper low dropping southeast from the Pacific
NW. The upper low will move south from UT into AZ late Wednesday
as a backdoor cold front moves southwest toward the central
mountain chain. This upper low will bring colder air aloft than
the Sun/Mon low and has the potential for more significant winter
storm-type impacts given added forcing from a modest backdoor cold
front. The 00Z medium range model solutions are hitting the
Continental Divide and the northern mountains hard with snow
Wednesday night through Friday, but the potential exists for
accumulating snow at some of our lower elevation population
centers as well. The upper low will move over CO and northern NM
Friday, with a warming/drying trend following going into next
weekend.

&&

.AVIATION...
(06Z TAFS)
Issued at 1009 PM MDT Fri Nov 1 2024

VFR conditions prevail and are forecast to persist across western
and much of central NM through the TAF period, but scattered
thunderstorms and MVFR conditions are likely at KTCC and KROW
overnight through at least 18Z. Short-lived IFR conditions are
possible at both KTCC and KROW in storms, which are most likely
around the terminals between 08-14Z. Areas of MVFR cigs are
forecast to develop across the highlands as well and will likely
impact KLVS prior to sunrise. Areas of MVFR cigs across eastern NM
Saturday will be slow to improve to VFR.

&&

.FIRE WEATHER...
Issued at 104 AM MDT Sat Nov 2 2024

Critical fire weather conditions are not expected through at least
the next seven days. An unsettled weather pattern will persist
through Friday of next week as two storm systems impact the area
with colder temperatures and good chances for wetting
precipitation, one Sun/Mon and another late Wednesday through
Friday. Accumulating snow is likely in the mountains with both
systems, but the late week storm will favor greater snowfall
amounts given a modest backdoor cold front.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  64  38  51  30 /   0  20  50  20
Dulce...........................  61  27  47  23 /   0  20  50  30
Cuba............................  61  34  48  26 /   0  10  60  50
Gallup..........................  62  31  48  27 /   0  20  70  60
El Morro........................  61  33  45  30 /   0  20  70  70
Grants..........................  65  31  50  28 /   0  20  70  60
Quemado.........................  62  33  48  28 /   0  10  70  80
Magdalena.......................  66  40  55  34 /   0   0  60  80
Datil...........................  62  33  49  31 /   0   5  70  80
Reserve.........................  66  30  51  25 /   0  10  70  80
Glenwood........................  69  40  55  34 /   0  10  70  80
Chama...........................  56  26  42  23 /   0  10  50  30
Los Alamos......................  60  38  49  35 /   0  10  40  40
Pecos...........................  62  34  52  29 /  10   5  30  50
Cerro/Questa....................  58  31  48  29 /   0   5  20  60
Red River.......................  49  27  40  23 /   0   5  20  70
Angel Fire......................  55  23  46  18 /   5   5  10  70
Taos............................  61  28  51  26 /   0   5  20  50
Mora............................  60  31  52  27 /  10   5  20  50
Espanola........................  67  34  56  32 /   0   5  30  40
Santa Fe........................  62  38  52  31 /   5   5  30  50
Santa Fe Airport................  66  36  55  31 /   5   5  30  50
Albuquerque Foothills...........  68  44  57  39 /   0   5  40  50
Albuquerque Heights.............  69  43  59  37 /   0   5  30  50
Albuquerque Valley..............  71  42  61  37 /   0   5  30  50
Albuquerque West Mesa...........  69  43  59  37 /   0   5  40  50
Belen...........................  72  41  62  35 /   0   5  40  60
Bernalillo......................  70  41  59  36 /   0   5  40  40
Bosque Farms....................  71  39  61  33 /   0   5  30  60
Corrales........................  69  41  59  35 /   0   5  40  40
Los Lunas.......................  71  41  62  34 /   0   5  30  60
Placitas........................  67  42  57  38 /   0   5  40  50
Rio Rancho......................  68  43  58  37 /   0   5  40  50
Socorro.........................  74  44  64  40 /   0   0  40  80
Sandia Park/Cedar Crest.........  63  38  54  32 /   0   5  30  60
Tijeras.........................  66  40  55  35 /   0   5  30  60
Edgewood........................  66  36  56  32 /   5   5  30  60
Moriarty/Estancia...............  68  31  59  28 /   5   0  30  60
Clines Corners..................  63  34  57  29 /  10   0  20  50
Mountainair.....................  66  38  56  31 /   0   0  30  70
Gran Quivira....................  66  37  56  31 /   5   0  30  70
Carrizozo.......................  69  44  59  39 /  10   0  20  70
Ruidoso.........................  63  40  56  32 /  20   0  20  70
Capulin.........................  60  35  59  29 /  10   5   0  50
Raton...........................  64  33  61  30 /   5   5   0  60
Springer........................  66  34  62  32 /  10   5   0  40
Las Vegas.......................  63  35  59  29 /  20   5  10  30
Clayton.........................  64  45  67  35 /  40  20   0  20
Roy.............................  61  40  62  33 /  30  10   0  30
Conchas.........................  69  44  68  36 /  50  20   0  20
Santa Rosa......................  68  43  66  37 /  40   5   0  30
Tucumcari.......................  68  46  70  37 /  70  20   0  20
Clovis..........................  68  49  70  42 /  80  30   0  20
Portales........................  68  49  70  42 /  80  30   0  20
Fort Sumner.....................  69  45  68  40 /  70  10   0  20
Roswell.........................  74  48  73  47 /  70   5   0  20
Picacho.........................  71  43  66  39 /  30   0  10  50
Elk.............................  70  41  61  36 /  30   0  10  50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 9 AM MDT this morning for NMZ235-236-238.

&&

SHORT TERM...11
LONG TERM....11
AVIATION...11

In the hours before

Special weather statement, Nov 1, 11:56 PM MDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1156 PM MDT Fri Nov 1 2024

NMZ236-238-020630-
Roosevelt County NM-Chaves County Plains NM-
1156 PM MDT Fri Nov 1 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ROOSEVELT AND
NORTHEASTERN CHAVES COUNTIES UNTIL 1230 AM MDT...

At 1156 PM MDT, Doppler radar was tracking a strong thunderstorm
near Kenna, or 37 miles southwest of Portales, moving northeast at
25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Elida and Kenna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3391 10384 3409 10376 3394 10345 3364 10379
      3368 10395
TIME...MOT...LOC 0556Z 213DEG 23KT 3377 10379

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MA
Special weather statement, Nov 2, 12:23 AM MDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1223 AM MDT Sat Nov 2 2024

NMZ240-020700-
Southwest Chaves County NM-
1223 AM MDT Sat Nov 2 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CHAVES COUNTY
UNTIL 1 AM MDT...

At 1223 AM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Dunken, or 41 miles southeast of Ruidoso, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mainly rural areas of Southwest Chaves County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3313 10514 3313 10508 3303 10491 3282 10514
      3288 10530
TIME...MOT...LOC 0622Z 216DEG 22KT 3293 10517

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MA
Special weather statement, Nov 2, 12:25 AM MDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1225 AM MDT Sat Nov 2 2024

NMZ238-020700-
Chaves County Plains NM-
1225 AM MDT Sat Nov 2 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CHAVES COUNTY UNTIL 1
AM MDT...

At 1225 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Bottomless Lakes State Park, or 17 miles east of
Roswell, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Bottomless Lakes State Park.

This includes Highway 380 between Mile Markers 165 and 181.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3363 10421 3356 10395 3327 10419 3332 10438
TIME...MOT...LOC 0625Z 205DEG 15KT 3338 10423

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MA
Special weather statement, Nov 2, 12:31 AM MDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1231 AM MDT Sat Nov 2 2024

NMZ236-020715-
Roosevelt County NM-
1231 AM MDT Sat Nov 2 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ROOSEVELT COUNTY UNTIL
115 AM MDT...

At 1231 AM MDT, Doppler radar was tracking a strong thunderstorm
near Elida, or 25 miles southwest of Portales, moving northeast at
25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Elida and Kenna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3419 10357 3405 10329 3377 10365 3381 10372
      3382 10372 3382 10374 3385 10380
TIME...MOT...LOC 0631Z 221DEG 19KT 3391 10365

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MA
Special weather statement, Nov 2, 1:49 AM MDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
149 AM MDT Sat Nov 2 2024

NMZ238-020815-
Chaves County Plains NM-
149 AM MDT Sat Nov 2 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CHAVES COUNTY UNTIL 215
AM MDT...

At 149 AM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Elkins, or 23 miles northeast of Roswell, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mainly rural areas of the Chaves County Plains.

This includes Highway 380 near Mile Marker 172...and
	near Mile Marker 174.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3368 10404 3356 10402 3348 10398 3341 10422
      3356 10431
TIME...MOT...LOC 0748Z 245DEG 17KT 3352 10417

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MA
Special weather statement, Nov 2, 3:08 AM MDT, 36 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
308 AM MDT Sat Nov 2 2024

NMZ238-020945-
Chaves County Plains NM-
308 AM MDT Sat Nov 2 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CHAVES COUNTY
UNTIL 345 AM MDT...

At 308 AM MDT, Doppler radar was tracking a strong thunderstorm 16
miles southeast of Elkins, or 35 miles east of Roswell, moving east
at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mainly rural areas of the Chaves County Plains.

This includes Highway 380 between Mile Markers 183 and 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3358 10366 3357 10366 3357 10372 3340 10372
      3340 10377 3339 10377 3337 10404 3358 10408
TIME...MOT...LOC 0908Z 264DEG 24KT 3349 10393

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 9:04 PM MDTSpecial Weather StatementABQ26 min
Nov 1, 9:28 PM MDTSpecial Weather StatementABQChaves32 min
Nov 1, 9:31 PM MDTSpecial Weather StatementABQRoosevelt29 min
Nov 1, 9:40 PM MDTSevere Thunderstorm WarningABQChaves35 min
Nov 1, 10:12 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt33 min
Nov 1, 10:57 PM MDTSevere Thunderstorm Warning Considerable damage threatABQChaves48 min
Nov 1, 11:00 PM MDTSpecial Weather StatementABQRoosevelt30 min
Nov 1, 11:03 PM MDTSevere Thunderstorm WarningABQCurry, Quay16 min
Nov 1, 11:14 PM MDTSpecial Weather StatementABQRoosevelt31 min
Nov 1, 11:23 PM MDTSpecial Weather StatementABQChaves37 min
Nov 1, 11:44 PM MDTSevere Thunderstorm Warning Destructive damage threatABQChaves46 min
Nov 1, 11:45 PM MDTSpecial Weather StatementABQCurry30 min
Nov 1, 11:49 PM MDTSpecial Weather StatementABQ26 min
Nov 1, 11:56 PM MDTSpecial Weather StatementABQRoosevelt34 min
Nov 2, 12:06 AM MDTAreal Flood AdvisoryABQChaves, Curry, Roosevelt3 hr
Nov 2, 12:23 AM MDTSpecial Weather StatementABQ37 min
Nov 2, 12:25 AM MDTSpecial Weather StatementABQChaves35 min
Nov 2, 12:28 AM MDTSevere Thunderstorm WarningABQChaves32 min
Nov 2, 12:31 AM MDTSpecial Weather StatementABQRoosevelt44 min
Nov 2, 12:35 AM MDTSevere Thunderstorm WarningABQRoosevelt21 min
Nov 2, 12:46 AM MDTSevere Thunderstorm WarningABQChaves44 min
Nov 2, 12:49 AM MDTSevere Thunderstorm WarningABQChaves41 min
Nov 2, 1:07 AM MDTFlash Flood WarningABQCurry5 hr
Nov 2, 1:26 AM MDTSevere Thunderstorm WarningABQChaves49 min
Nov 2, 1:29 AM MDTSevere Thunderstorm WarningABQChaves46 min
Nov 2, 1:49 AM MDTSpecial Weather StatementABQChaves26 min
Nov 2, 1:54 AM MDTSevere Thunderstorm WarningABQChaves21 min
Nov 2, 2:12 AM MDTSevere Thunderstorm WarningABQChaves32 min
Nov 2, 2:14 AM MDTSevere Thunderstorm WarningABQChaves, Roosevelt46 min
Nov 2, 2:23 AM MDTFlash Flood WarningABQChaves, Curry, Roosevelt5 hr
Nov 2, 2:52 AM MDTSevere Thunderstorm WarningABQChaves, Roosevelt38 min
Nov 2, 3:08 AM MDTSpecial Weather StatementABQ37 min
Nov 2, 3:26 AM MDTSevere Thunderstorm WarningABQChaves, Roosevelt25 min
Nov 2, 3:49 AM MDTSevere Thunderstorm Warning Considerable damage threatABQChaves, Roosevelt41 min
Nov 2, 3:54 AM MDTSpecial Weather StatementABQ36 min
Nov 2, 4:28 AM MDTSpecial Weather StatementABQRoosevelt32 min
Nov 2, 5:27 AM MDTSevere Thunderstorm WarningABQChaves18 min
Nov 2, 5:32 AM MDTSpecial Weather StatementABQRoosevelt43 min
Nov 2, 9:27 AM MDTAreal Flood WarningABQChaves3 hr
Nov 2, 10:05 AM MDTFlash Flood WarningABQRoosevelt3 hr
Nov 2, 11:59 AM MDTAreal Flood WarningABQChaves, Roosevelt22 hr
Nov 2, 1:29 PM MDTSevere Thunderstorm Warning Considerable damage threatABQCurry, Roosevelt46 min
Nov 2, 1:50 PM MDTSevere Thunderstorm Warning Considerable damage threatABQChaves, Roosevelt25 min
Nov 2, 1:52 PM MDTSevere Thunderstorm Warning Considerable damage threatABQCurry23 min
Nov 2, 2:25 PM MDTSpecial Weather StatementABQCurry, Roosevelt35 min
Nov 2, 2:44 PM MDTWinter Storm WatchABQColfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos and 1 more24 hr
Nov 2, 3:14 PM MDTSpecial Weather StatementABQCurry31 min

Nearby

Flash Flood Warnings in New Mexico, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.